Journal of Convex Analysis, Vol. 6, No. 1, pp. 115-140 (1999)

Least Deviation Decomposition with Respect to a Pair of Convex Sets

D. T. Luc and J. E. Martinez-Legaz and A. Seeger

Universite d'Avignon, Departement de Mathematiques, 33, rue L. Pasteur, 84000 Avignon, France, and Universitat Autonoma de Barcelona, CODE and Departament d'Economia i d'Historia Economica, 08193 Bellaterra, Spain, and King Fahd University of Petroleum and Minerals, Department of Mathematical Sciences, Dhahran 31261, Saudi Arabia,

Abstract: Let $K_1$ and $K_2$ be two nonempty closed convex sets in some normed space $(H,\Vert \cdot \Vert )$. This paper is concerned with the question of finding a "good" decomposition, with respect to $K_1$ and $K_2$, of a given element of the Minkowski sum $K_1+K_2$. We introduce and discuss the concept of least deviation decomposition. This concept is an extension of the Moreau orthogonal decomposition with respect to a pair of mutually polar cones. Techniques of convex analysis are applied to obtain some sensitivity and duality results related to the decomposition problem.

Keywords: Least deviation decomposition, convex analysis, Moreau orthogonal decomposition

Classification (MSC2000): 41A65, 52A41

Full text of the article:

[Previous Article] [Next Article] [Contents of this Number]
© 1999--2000 ELibM for the EMIS Electronic Edition